Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Tribasic integrals and identities of Rogers-Ramanujan type

Authors: M. E. H. Ismail and D. Stanton
Journal: Trans. Amer. Math. Soc. 355 (2003), 4061-4091
MSC (2000): Primary 33D45, 10J20; Secondary 33E20
Published electronically: June 24, 2003
MathSciNet review: 1990575
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some integrals involving three bases are evaluated as infinite products using complex analysis. Many special cases of these integrals may be evaluated in another way to find infinite sum representations for these infinite products. The resulting identities are identities of Rogers-Ramanujan type. Some integer partition interpretations of these identities are given. Generalizations of the Rogers-Ramanujan type identities involving polynomials are given again as corollaries of integral evaluations.

References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Complex analysis, 3rd ed., McGraw-Hill, New York, 1978. MR 80c:30001
  • 2. G. Andrews, On identities implying the Rogers-Ramanujan identities, Houston J. Math. 2 (1976), 289-298. MR 53:13148
  • 3. -, The theory of partitions, Cambridge University Press, New York, 1998; Reprint of 1976 original. MR 99c:11126
  • 4. -, Ramanujan's ``lost notebook''. II. $\vartheta$-function expansions, Adv. Math. 41 (1981), 173-185. MR 83m:10034b
  • 5. G. Andrews, R. Askey, and R. Roy, Special functions, Cambridge University Press, Cambridge, 1999. MR 2000g:33001
  • 6. G. Andrews, R. Baxter, D. Bressoud, W. Burge, P. Forrester, and G. Viennot, Partitions with prescribed hook differences, European. J. Comb. 8 (1987), 341-350. MR 88g:05014
  • 7. D. Bressoud, On partitions, orthogonal polynomials and the expansion of certain infinite products, Proc. London Math. Soc. 42 (1981), 478-500. MR 82e:05021
  • 8. D. Bressoud, M. E. H. Ismail, and D. Stanton, Change of base in Bailey pairs, Ramanujan J. (2001), 435-453. MR 2002a:33023
  • 9. L. Carlitz, Some formulas related to the Rogers-Ramanujan identities, Ann. Mat. Pura Appl. (4) 47 (1959), 243-251. MR 22:1704
  • 10. K. Garrett, M. E. H. Ismail, and D. Stanton, Variants of the Rogers-Ramanujan identities, Adv. Appl. Math. 23 (1999), 274-299. MR 2000i:33028
  • 11. G. Gasper and M. Rahman, Basic hypergeometric series, Cambridge University Press, Cambridge, 1990. MR 91d:33034
  • 12. M. E. H. Ismail, H. Prodinger, and D. Stanton, Schur's determinants and partition theorems, Séminaire Lotharingien de Combinatoire 44 (2000), Art. B44a, 10 pp. (electronic). MR 2001d:05010
  • 13. M. E. H. Ismail and M. Rahman, The associated Askey-Wilson polynomials, Trans. Amer. Math. Soc. 328 (1991), 201-237. MR 92c:33019
  • 14. I. Schur, Ein beitrag zur additiven zahlentheorie und zur theorie der kettenbrüche, S.-B Preuss. Akad. Wiss. Phys.-Math. Kl. 54 (1917), 302-321.
  • 15. L. Slater, Further identities of the Rogers-Ramanujan type, Proc. London Math. Soc. (2) 54 (1952), 147-167. MR 14:138e
  • 16. D. Stanton, Gaussian integrals and the Rogers-Ramanujan identities, Symbolic Computation, Number Theory, Special Functions, Physics, and Combinatorics (F. Garvan and M. E. H. Ismail, eds.), Kluwer, Dordrecht, 2001, pp. 255-265. MR 2003d:33035

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 33D45, 10J20, 33E20

Retrieve articles in all journals with MSC (2000): 33D45, 10J20, 33E20

Additional Information

M. E. H. Ismail
Affiliation: Department of Mathematics, University of Central Florida, Orlando, Florida 32816

D. Stanton
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455

Received by editor(s): June 16, 2002
Published electronically: June 24, 2003
Additional Notes: This research was partially supported by NSF grants DMS 99-70865, DMS 99-70627, and the Liu Bie Ju Center for Mathematical Sciences
Article copyright: © Copyright 2003 American Mathematical Society